MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188320328
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp and mni.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date that the patient underwent a revision surgery for the removal of mountaineer screws.No fragments were generated.There were no patient consequences.The revision surgery was completed successfully.Concomitant devices reported: mntr ls screw 3.5x28 (part number 188320328, lot atnbnv, quantity 1), rod (part number unknown, lot unknown, quantity 2), setscrews (part number unknown, lot unknown, quantity 2).This report involves one (1) mntr ls screw 3.5x28.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the mntr ls screw 3.5x28 was not returned, and the investigation will be completed based on the supplied images from the attachments.The images were reviewed, and the complaint condition was confirmed as the image showed the screw shank broken.As the screw was not returned an as received, dimensional, and material review were not applicable.Conclusion the overall complaint was confirmed.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot the dhr of product code 188320328, lot atnbnv, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on (b)(6) 2015.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description.H3, h6: a product investigation was conducted: investigation flow: damage.Visual inspection: the mntr ls screw 3.5x28 (part #: 188320328, lot #: atnbnv) was received at us cq as an assembly.Upon visual inspection, the screw was broken at the proximal shaft at the beginning of the thread profile.The broken piece was not returned with the reminder device.Device failure/defect identified? yes.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device mntr ls screw 3.5x28 (part #: 188320328, lot #: atnbnv) was received with broken screw.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code 188320328, lot atnbnv, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on november 9, 2015.Qty:(b)(4).The dhr was electronically reviewed.,the dhr of product code 188320328, lot atnbnv, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on november 9, 2015.Qty:(b)(4).The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: concomitant device reported: unknown set screw (part#: unknown, lot number: 251612, quantity:(b)(4).Unknown set screw (part#: unknown, lot number: 257361, quantity:(b)(4).Mountaineer oct spinal system mini polyaxial bone screw 3.5 x 3.5 x 18mm (part#:188318318, lot number: 214475, quantity:(b)(4).Mountaineer oct spinal system mini polyaxial bone screw 3.5 x 3.5 x 16mm (part#:188318316, lot number: 220105, quantity:(b)(4).Mountaineer oct spinal system rod 3.5 x 60mm (part#:188316060, lot number: bdme3vj, quantity:(b)(4).This complaint involves two (2) devices.

Brand Name
MNTR LS SCREW 3.5X28
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10448546
Report Number1526439-2020-01523
Device Sequence Number17033696
Product Code NKG
UDI-Device Identifier10705034158129
UDI-Public(01)10705034158129
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188320328
Device Catalogue Number188320328
Device Lot NumberATNBNV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/15/2020
09/25/2020
10/07/2020
10/19/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/16/2020
09/30/2020
10/08/2020
10/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MNTR LS SCREW 3.5X28; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; MNTR LS SCREW 3.5X28; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66